Hail, Beadle
- When
- August 2, 5:20 AM CST
- Where
- Beadle County, 1 mi W of Iroquois
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.367, -97.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 2, 2:45 AM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 345 AM CDT MON AUG 2 2004 .DISCUSSION... DYING TRW COMPLEX OVR NW IA SHUD EXIT CWA BY 12Z. WEAK SFC BNDRY WL SAG INTO FAR SRN CWA TODAY WITH ELY LOW LEVEL FLOW DEVELOPING. THIS WL KEEP TEMPS A LTL COOLER OVR NRN AND ERN CWA TODAY. NEXT S/W OVR NRN ROCKIES WL INTERACT WITH BNDRY OVR SWRN CWA BY LATE AFTN. THIS SHUD AID IN DEVELOPMENT OF TRW OVR FAR SW BY LATE AFTN AND THEN MOVE EWD OVERNIGHT. LATEST 06Z ETA IS SHOWING THIS TREND AND HAS BEST ACTIVITY TRAVERSING ALONG THE MO RVR OVERNIGHT CLOSER TO FNT. IF THIS HAPPENS AREAS N OF I90 MAY REMAIN DRY. BUT STILL UNCERTAIN WHERE MAIN EVOLUTION WL TAKE PLACE SO WL BROADBRUSH CWA WITH CHC TONITE. MAIN THREAT AGAIN WL BE STG WNDS AND HAIL. AFTER THIS WAVE MOVES BY...ELY FLOW WL BRING EVEN COOLER AIR INTO CWA ON TUES WITH TEMPS AOB NORMAL MOST PLACES. AGAIN...ANOTHER RIDGE RIDER POTENTIAL TUES NIGHT INTO WED MORN AS NEXT S/W DROPS SEWD OVER RETROGRADING UPPER RIDGE. TEMPS ON WED WL AGAIN BE A LTL COOLER THAN NORMAL MOST PLACES. LOOKS DRY THRU FRI AFTN WITH ANOTHER CHC FRI NITE AND SAT AS RIDGE ALOFT TRIES TO SHIFT EWD. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 411 AM CDT MON AUG 02 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-031200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 411 AM CDT MON AUG 02 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER CENTRAL SOUTH DAKOTA...AND THEN SPREAD EAST OVERNIGHT. THE MAIN THREAT WEST OF THE JAMES RIVER WILL BE LARGE HAIL AND WIND...WITH AN ISOLATED TORNADO POSSIBLE. AS THE STORMS MOVE EAST...THE MAIN THREAT WILL BE STRONG STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. SEVERE STORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE MISSOURI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE WEST OF THE JAMES RIVER AFTER 5 PM AND EAST OF THE JAMES RIVER AFTER 7 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
119 AM CDT MON AUG 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 AM HIGH SUST WINDS STICKNEY 43.59N 98.44W
08/02/2004 65 MPH AURORA SD CO-OP OBSERVER
ESTIMATED 60-70 MPH
1250 AM HIGH SUST WINDS HOWARD 44.01N 97.52W
08/02/2004 60 MPH MINER SD LAW ENFORCEMENT
*** 1 INJ *** TREES DOWN IN HOWARD. ONE PERSON INJURED BY
FLYING GLASS
1255 AM HIGH SUST WINDS 6 NNW HOWARD 44.09N 97.57W
08/02/2004 70 MPH MINER SD PUBLIC
ESTIMATED 60 TO 70 MPH WINDS...VERY HEAVY RAIN, NO HAIL
&&
DEMORINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
124 AM CDT MON AUG 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0102 AM TSTM WND GST HOWARD 44.01N 97.52W
08/02/2004 70 MPH MINER SD TRAINED SPOTTER
SEVRAL LARGE TREES DOWN
&&
DEMORINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
144 AM CDT MON AUG 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND GST 2 W BANCROFT 44.49N 97.79W
08/02/2004 70 MPH KINGSBURY SD TRAINED SPOTTER
0100 AM TSTM WND GST WINFRED 44.00N 97.36W
08/02/2004 65 MPH LAKE SD TRAINED SPOTTER
0133 AM TSTM WND GST COLTON 43.79N 96.93W
08/02/2004 65 MPH MINNEHAHA SD TRAINED SPOTTER
0110 AM TSTM WND GST CANOVA 43.88N 97.50W
08/02/2004 70 MPH MINER SD TRAINED SPOTTER
AT LEAST ONE POWER POLE DOWN
&&
JHPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
207 AM CDT MON AUG 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1129 PM TSTM WND GST 7 NE WESSINGTON 44.53N 98.60W
08/01/2004 60 MPH BEADLE SD TRAINED SPOTTER
1153 PM TSTM WND GST HURON 44.36N 98.22W
08/01/2004 90 MPH BEADLE SD OFFICIAL NWS OBS
1216 AM TSTM WND DMG NE HURON 44.36N 98.22W
08/02/2004 BEADLE SD EMERGENCY MNGR
6 TO 8 INCHES BRANCHES AND TREES DOWN
1225 AM TSTM WND GST 2 W BANCROFT 44.49N 97.79W
08/02/2004 70 MPH KINGSBURY SD TRAINED SPOTTER
1245 AM HIGH SUST WINDS STICKNEY 43.59N 98.44W
08/02/2004 65 MPH AURORA SD CO-OP OBSERVER
ESTIMATED 60-70 MPH
1250 AM HIGH SUST WINDS HOWARD 44.01N 97.52W
08/02/2004 60 MPH MINER SD LAW ENFORCEMENT
*** 1 INJ *** TREES DOWN IN HOWARD. ONE PERSON INJURED BY
FLYING GLASS
1255 AM HIGH SUST WINDS 6 NNW HOWARD 44.09N 97.57W
08/02/2004 70 MPH MINER SD PUBLIC
ESTIMATED 60 TO 70 MPH WINDS...VERY HEAVY RAIN, NO HAIL
0100 AM TSTM WND GST WINFRED 44.00N 97.36W
08/02/2004 65 MPH LAKE SD TRAINED SPOTTER
0102 AM TSTM WND GST HOWARD 44.01N 97.52W
08/02/2004 70 MPH MINER SD TRAINED SPOTTER
SEVRAL LARGE TREES DOWN
0110 AM TSTM WND GST CANOVA 43.88N 97.50W
08/02/2004 70 MPH MINER SD TRAINED SPOTTER
AT LEAST ONE POWER POLE DOWN
0133 AM TSTM WND GST COLTON 43.79N 96.93W
08/02/2004 65 MPH MINNEHAHA SD TRAINED SPOTTER
&&
DEMORINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 322 AM CDT MON AUG 2 2004 NEZ013-014-SDZ050-054-057>061-063>066-068>071-020840- AURORA-BON HOMME-BRULE-CHARLES MIX-CLAY-DAKOTA NE-DAVISON-DIXON NE- DOUGLAS-GREGORY-HANSON-HUTCHINSON-MCCOOK-MINER-TURNER-UNION-YANKTON- 322 AM CDT MON AUG 2 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 683 HAS BEEN CANCELLED... THE THREAT FOR SEVERE WEATHER IN THIS AREA HAS ENDED. SDZ055-056-062-067-020840- LAKE-LINCOLN-MINNEHAHA-MOODY- 322 AM CDT MON AUG 2 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 684 HAS BEEN CANCELLED... THE SOUTH DAKOTA PORTION OF SEVERE THUNDERSTORM WATCH 684 HAS BEEN CANCELLED...AS THE THREAT FOR SEVERE WEATHER HAS ENDED IN THIS AREA. THE REMAINDER OF 684 IN NORTHWEST IOWA AND SOUTHWEST MINNESOTA WILL BE ALLOWED TO EXPIRE SHORTLY AT OR JUST BEFORE 4 AM. MJF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 359 AM CDT MON AUG 2 2004 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-089-090-097-098- 020915- BUENA VISTA IA-CHEROKEE IA-CLAY IA-DICKINSON IA-IDA IA-JACKSON MN- LINCOLN MN-LYON IA-LYON MN-MURRAY MN-NOBLES MN-OBRIEN IA-OSCEOLA IA- PIPESTONE MN-PLYMOUTH IA-ROCK MN-SIOUX IA-WOODBURY IA- 359 AM CDT MON AUG 2 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 684 HAS EXPIRE... SEVERE WEATHER IS NO LONGER EXPECTED IN THIS AREA. SOME WIND GUSTS TO 45 MPH ARE POSSIBLE AS THE REMAINING STORMS EXIT NORTHWEST IOWA. IN THE NEAR TERM THROUGH 430 AM...SOME OF THE STRONGER WINDS COULD OCCUR IN SOUTHEAST SIOUX...SOUTHERN O BRIEN...NORTHEAST PLYMOUTH AND CHEROKEE COUNTIES IN NORTHWEST IOWA. MJF
The Sioux Falls radar (KFSD), 126 km away, was scanning. The volume nearest the first event began at 11:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419635.